Modalities in linear logic weaker than the exponential “of course”: Algebraic and relational semantics [Book Review]

We present a semantic study of a family of modal intuitionistic linear systems, providing various logics with both an algebraic semantics and a relational semantics, to obtain completeness results. We call modality a unary operator on formulas which satisfies only one rale (regularity), and we consider any subsetW of a list of axioms which defines the exponential of course of linear logic. We define an algebraic semantics by interpreting the modality as a unary operation on an IL-algebra. Then we introduce a relational semantics based on pretopologies with an additional binary relationr between information states. The interpretation of is defined in a suitable way, which differs from the traditional one in classical modal logic. We prove that such models provide a complete semantics for our minimal modal system, as well as, by requiring the suitable conditions onr (in the spirit of correspondence theory), for any of its extensions axiomatized by any subsetW as above. We also prove an embedding theorem for modal IL-algebras into complete ones and, after introducing the notion of general frame, we apply it to obtain a duality between general frames and modal IL-algebras.
Keywords linear logic  modality  pretopology  relational semantics  general frame
Categories (categorize this paper)
DOI 10.1007/BF01053246
 Save to my reading list
Follow the author(s)
My bibliography
Export citation
Find it on Scholar
Edit this record
Mark as duplicate
Revision history Request removal from index
Download options
PhilPapers Archive

Upload a copy of this paper     Check publisher's policy on self-archival     Papers currently archived: 24,411
External links
Setup an account with your affiliations in order to access resources via your University's proxy server
Configure custom proxy (use this if your affiliation does not provide a proxy)
Through your library
References found in this work BETA
Giovanni Sambin (1995). Pretopologies and Completeness Proofs. Journal of Symbolic Logic 60 (3):861-878.

Add more references

Citations of this work BETA
Michael Moortgat (1996). Multimodal Linguistic Inference. Journal of Logic, Language and Information 5 (3-4):349-385.

Add more citations

Similar books and articles

Monthly downloads

Added to index


Total downloads

13 ( #332,823 of 1,924,718 )

Recent downloads (6 months)

1 ( #417,761 of 1,924,718 )

How can I increase my downloads?

My notes
Sign in to use this feature

Start a new thread
There  are no threads in this forum
Nothing in this forum yet.